Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 140, NWS New Orleans, LA

July 13, 2001Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 13, 2001, 4:55 PM CDT for Pearl River County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2001, 4:55 PM CDT (21:55 UTC)
Expired
Jul 13, 2001, 5:30 PM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 132154
SVRNEW

MSC109-132230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 PM CDT FRI JUL 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 530 PM CDT

* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM NEAR CROSSROADS...MOVING SOUTHEAST AT 20 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 PM CDT FRI JUL 13 2001

WATER VAPOR LOOPS SHOW VORT MAX OVER NE LA MOVING SE. OUTFLOW
BOUNDARY FROM EARLY MORNING MCS OVER AR AND PVA ARE AIDING IN
SCATTERED TSTMS ACROSS SW MS AS TEMPERATURES HEAT UP NEAR 90
DEGREES. THE MAIN FORECAST PROBLEM IS HOW TO HANDLE THIS CONVECTION
IN THE FIRST PERIOD OF THE ZONES. BASED ON EXTRAPOLATION...THE
MAJORITY OF THE ACTIVITY SHOULD BE MOVING OUT OF SW MS BY 7 PM...SO
WILL CARRY THE LOWEST POPS/ 20 PERCENT/ THERE WHILE MAINTAINING 40
TO 50 PERCENT ELSEWHERE. AS THE AIRMASS DRIES OUT FROM THE NORTH...
WILL END MOST OF THE RAIN BY AROUND MIDNIGHT ALONG AND NORTH OF I-10
AND BY DAYBREAK ALONG THE SE LA COAST. A FEW THUNDERSTORMS COULD
BRIEFLY PULSE TO SEVERE LIMITS WITH WET MICROBURSTS THROUGH THE
EVENING... BUT THE THREAT APPEARS TOO LOW FOR MENTION IN THE ZONES.
WILL MENTION STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. REFER TO THE
LATEST MESOSCALE DISCUSSION/ SWOMCD/ FROM SPC FOR MORE DETAILS.

SATELLITE SHOWS THE UPPER LEVEL PATTERN AMPLIFYING WITH A TROUGH
ALONG THE W U.S. COAST...BUILDING RIDGE OVER THE ROCKIES/W PLAINS...
AND DEEPENING TROUGH OVER THE E U.S. AT THE SURFACE...THE COLD
FRONT...EXTENDING FROM SW AR INTO CENTRAL MS...IS EXPECTED TO MOVE A
BIT SLOWER THAN EARLIER EXPECTED...PASSING THROUGH S MS AND E
CENTRAL LA BY AROUND MIDNIGHT...AND BECOMING STATIONARY NEAR THE SE
LA COAST SAT INTO SUN. MAINLY ISOLATED SHOWER/TSTMS ARE EXPECTED TO
LINGER NEAR THE FRONT ON SAT. HIGH PRESSURE BEHIND THE FRONT IS
EXPECTED TO BE WEAK ALONG THE CENTRAL GULF COAST...BUT SOME DRIER
AIR WILL FILTER IN WITH DEWPOINTS FALLING INTO THE MID TO UPPER 60S
ACROSS THE NORTHERN HALF OF THE FORECAST AREA BY LATE SAT.
AS HIGH PRESSURE ALOFT BUILDS EAST...WARM AIR SHOULD CAP OFF ANY
RETURN FLOW LOW LEVEL MOISTURE SUN AND MON...SO WILL CARRY A DRY
FORECAST SAT NIGHT THROUGH MON. LOW LEVEL WINDS ARE EXPECTED TO
BECOME E TO SE SUN AND CARRY THROUGH WED. WILL MENTION ISOLATED POPS
AGAIN TUE AND A SLIGHT CHANCE WED AND THU. THE UPPER RIDGE MAY BUILD
FAR ENOUGH NORTH ON FRI TO BRING INCREASED MOISTURE IN THE
EASTERLIES...SO WILL RETURN TO A MORE CLIMO FORECAST WITH A CHANCE
OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS.

PLELIM NUMBERS...

KMCB 70/90/68/91 2000  KBTR 73/90/69/92 410-
KMSY 75/89/74/91 5100  KGPT 72/89/72/89 5-00

.NEW...NONE
LA...NONE.
MS...NONE.

22

In the hours before

Special weather statement, Jul 13, 11:05 AM CDT, 5 hours 50 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1105 AM CDT FRI JUL 13 2001

.SYNOPSIS...
A WEAK COLD FRONT...EXTENDING ACROSS CENTRAL MISSISSIPPI AND NORTH
LOUISIANA...IS EXPECTED TO PUSH SOUTH THROUGH MOST OF SOUTH
MISSISSIPPI THIS AFTERNOON AND SOUTHEAST LOUISIANA TONIGHT.
AT THE SAME TIME...SEVERAL UPPER LEVEL DISTURBANCES WILL TRACK SOUTH
ACROSS THE GULF COAST REGION AND INTERACT WITH THE MOIST AND
UNSTABLE AIR.

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF SOUTHWEST MISSISSIPPI AND EAST
CENTRAL AND SOUTHEAST LOUISIANA...MAINLY WEST OF INTERSTATE 55.
THE MAIN SEVERE WEATHER THREAT TODAY WILL BE DAMAGING STRAIGHT-LINE
WINDS OF 50 TO 60 MILES PER HOUR. FREQUENT LIGHTNING AND BRIEF HEAVY
RAIN WILL ALSO OCCUR WITH THE STRONGER THUNDERSTORMS.

.MARINE...
A FEW THUNDERSTORM COMPLEXES WILL MOVE OFFSHORE AND PRODUCE WIND
GUSTS NEAR GALE FORCE IN THE COASTAL WATERS.

.ACTIONS...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED ACROSS PORTIONS OF SOUTHWEST
MISSISSIPPI INTO SOUTHEAST LOUISIANA THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:30 PM CDTSevere Thunderstorm WarningLIXHancock60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.